MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS HUMERAL HEAD 48 MM X 18 MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. AEQUALIS HUMERAL HEAD 48 MM X 18 MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number DWB248
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Osseointegration Problem (3003)
Health Effect - Clinical Codes Inadequate Osseointegration (2646); Muscle/Tendon Damage (4532)
Date of Event 04/03/2006
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided on a supplemental report.
 
Event or Problem Description
It was reported that there was a revision surgery was underwent due to a rotator cuff insufficiency.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note the corrects made to the h6 device code and the clinical signs code: the reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.A device inspection was not possible since the affected device was not returned and no other evidences were provided for investigation.More detailed information about the complaint event must be available in order to determine the root cause of the complaint event.But based on the event description which mentions that "revised due to rotator cuff insufficiency" and based on the ifu which mentions that " the aequalis¿ shoulder prostheses are intended for replacement of the shoulder joint to reduce pain and improve shoulder mobility in comparison with preoperative status.Within the indications stated below, the device is designed for adult patients whose bone growth is ended, whose deltoid muscle is functional and with an intact or reconstructible rotator cuff.", the probable root cause of this event is probably due to the patient condition.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
AEQUALIS HUMERAL HEAD 48 MM X 18 MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16782253
Report Number3000931034-2023-00112
Device Sequence Number19617883
Product Code KWS
UDI-Device Identifier03700386915543
UDI-Public03700386915543
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K994392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2006
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberDWB248
Device Catalogue NumberDWB248
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer04/27/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale